A new joiner with a dicky ticker! - British Heart Fou...

British Heart Foundation

24,886 members16,585 posts

A new joiner with a dicky ticker!

CA1949
CA1949

Hi, I had a heart attack four weeks ago and had two stents put in. I am on a cocktail of drugs at the moment and seem to be progressing but I do have the odd day when I am absolutely worn out for no particular reason. On others I am hiking up and down hills with the dogs for a good half hour in the morning and then quite energetic until about 3.00 pm when I tend to doze a bit. It is comforting to know that others are experiencing similar problems. Glad I found this page!

16 Replies

I to get tired in the late afternoon I had HA and 1 stent 8 weeks ago I’m attending rehab

CA1949
CA1949 in reply to Foxyhole

Ah - so it seems it's normal . .

Kristin1812
Kristin1812Heart Star

It sounds to me, that you’re doing really well!

The liaison nurse told me the heart doesn’t like being ‘messed about with’ and usually takes a few weeks to settle down after interventions.

But I still suffer waves of good and bad days, sleepiness in the afternoon, and am especially effected by the cold.

CA1949
CA1949 in reply to Kristin1812

Thanks for the info. It's good to know that one is not alone.

Its 14 weeks since I had stent fitted, but like you I am reacting to some of the drugs, I walk up onto the moors every day for about an hour. I feel really good walking but in the afternoons I get very tired, I try not to doze so I can get a good nights sleep.

CA1949
CA1949 in reply to rakeman

That is a problem - if one sleeps during the day then the nights can be a bit long. Lying staring at the ceiling . . . such a bore.

I had 5 stents fitted and I'm now on day 46, I felt fitter the first week I came out of hospital than I am now, its all the medication, it sure ,messes with your system, like yo, I get good days and bad days, I go to cardio rehab classes every week and that does help, you need to ask if you can go to rehab near you. For me its working well meeting others and getting fitter by the week. Just wish I could dump all these pills, as I'm sure I would feel even better then. The worse offenders are Ramipril and Bisoprolol, Aspirin daily is no problem. and the anti - rejection pills are only for 1 year. Atorvastatin and Ticagrelor.

CA1949
CA1949 in reply to Mike424u

FIVE????? And I thought I was a bit of a celebrity on two! Huh - I shall go and sulk in the corner.

Mike424u
Mike424u in reply to CA1949

I'm booked in for 2 more in 16 weeks time, I was told about one guy that had 11.

weechaz63
weechaz63 in reply to Mike424u

Lol I am up to 8 now guys after having my 2nd MI plus even more medication, still living life to the full and working full time.

CA1949
CA1949 in reply to weechaz63

You sound very positive and up beat. Attitude makes a big difference, i should imagine.

weechaz63
weechaz63 in reply to CA1949

It sure does and having a positive attitude about your situation will go a long way to helping you to have a quicker recovery, the funny thing is that stats show that people who suffer from near life death experiences seem to go down rather than be positive about having survived whatever situation they found themselves in.

CA1949
CA1949 in reply to Mike424u

Good grief! I am definitely being put in the shade here. However, two is quite enough for me, thanks. My arm went purple, yellow - all sorts of colours from bruising and it was very sore. I was so colourful that I was considering putting my arm in for the Turner prize or hanging it in the Tate Modern Art Gallery!

It's early days for you and sounds like you are doing well. Are you signed up for rehab sessions? I had a good experience with mine and learned a lot. I sometimes over exerted in the first few weeks and then had days when I felt exhausted. Rehab Physio helped me to understand that gradually increasing physical activity was far better than a 'splurge' of activity then crashing. As others have said bisoprolol and ramipril can result in low energy levels and tiredness. If things don't improve in a few weeks you could discuss a medication review with Gp or Gp Pharmacist if your practice has one.

CA1949
CA1949 in reply to Nathan53

I think that is what I am doing - over-exerting myself a bit. It really is difficult to slow down as I have always been a bit of a frenetic individual. I have a cocktail of drugs to take, as does everyone else in the posting it seems. The worst is a statin that has to be downed every evening and results in my waking up with a mouth like the proverbial bottom of the parrot cage. Not nice. Still - at least I am alive to tell the tale.

I had 3 stents fitted in December after suffering a HA whilst on hols in Morocco 3 days in. Its great to read all the comments about the affect the meds have as I wasn't sure. It took me 2 months to see a cardiologist and still not had any rehab. I'm struggling with getting rid of my weight, I've really bad arthritis in left knee which impedes exercise. Feel like it's all against me at the moment which is unlike me as I'm always positive when I can be. I'm 4ft 11 with a BMI of 51 scary. I've got to sort this out. How have people managed their weight loss if it's been an issue. Thanks

You may also like...